Alert archive / Iowa / Flash Flood Warnings in 2019
Flash Flood Warning 7, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at May 16, 2019, 9:03 PM CDT for Iowa County, Iowa. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2019, 9:03 PM CDT (02:03 UTC)
- Expired
- May 17, 2019, 2:02 AM CDT
- In force
- 5 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Iowa County, IA
The radar
The Quad Cities radar (KDVN), 128 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 9:10 PM CDT | HEAVY RAIN 2 | Williamsburg, IA | RAINFALL IN PAST 30 MINUTES AND STILL RAINING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2335 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
852 WGUS53 KDVN 170203 FFWDVN IAC095-170800- /O.NEW.KDVN.FF.W.0007.190517T0203Z-190517T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Quad Cities IA/IL 903 PM CDT Thu May 16 2019 The National Weather Service in the Quad Cities has issued a * Flash Flood Warning for... Iowa County in east central Iowa... * Until 300 AM CDT Friday. * At 859 PM CDT, Doppler radar and spotters reported that heavy rain was falling across the area. Around 1.5 inches of rain has fallen in Victor in the last 30 minutes! Expect flooding of rural creeks, streams and areas near these creeks. Additional rainfall amounts of one to three inches are possible in the warned area. This includes Interstate 80 in Iowa between mile markers 205 and 229. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 4182 9230 4182 9183 4151 9183 4151 9230 $$ Gibbs
3 follow-up statements
300 WGUS73 KDVN 170318 FFSDVN Flash Flood Statement National Weather Service Quad Cities IA/IL 1018 PM CDT Thu May 16 2019 IAC095-170800- /O.CON.KDVN.FF.W.0007.000000T0000Z-190517T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Iowa IA- 1018 PM CDT Thu May 16 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR IOWA COUNTY... At 1013 PM CDT, Doppler radar indicated up to two inches of rain have already fallen, with the heaviest having occurred near Victor and also just east of Williamsburg. The heavy rain has ended across the area at the moment. However, Doppler radar indicates additional thunderstorms developing to the northwest. These storms will likely move back across the warned area late this evening into the overnight, and bring a renewed threat for additional flash flooding. Some locations that will experience flooding include... Marengo, Williamsburg, North English, Victor, Ladora, Parnell, Millersburg, Amana, Conroy, Middle Amana, South Amana, Homestead, West Amana, Lake Iowa Park, Upper South Amana, East Amana, Genoa Bluff, High Amana, Iowa County Fairgrounds and Holbrook. Flooding on Convey and Honey Creeks is likely from the earlier heavy rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 4182 9230 4182 9183 4151 9183 4151 9230 $$ McClure
823 WGUS73 KDVN 170419 FFSDVN Flash Flood Statement National Weather Service Quad Cities IA/IL 1119 PM CDT Thu May 16 2019 IAC095-170800- /O.CON.KDVN.FF.W.0007.000000T0000Z-190517T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Iowa IA- 1119 PM CDT Thu May 16 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR IOWA COUNTY... At 1116 PM CDT, Doppler radar indicated thunderstorms producing heavy rain beginning to move back into the warned area. Doppler radar indicated up to two inches of rain have already fallen with the earlier storms. Additional heavy rainfall on saturated ground, will likely go into runoff increasing the threat for flash flooding. Some locations that will experience flooding include... Marengo, Williamsburg, North English, Victor, Ladora, Parnell, Millersburg, Amana, Conroy, Middle Amana, South Amana, Homestead, West Amana, Lake Iowa Park, Upper South Amana, East Amana, Genoa Bluff, High Amana, Iowa County Fairgrounds and Holbrook. Additional rainfall amounts of 1 to 1.5 inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 4182 9230 4182 9183 4151 9183 4151 9230 $$ McClure
335 WGUS73 KDVN 170702 FFSDVN Flash Flood Statement National Weather Service Quad Cities IA/IL 202 AM CDT Fri May 17 2019 IAC095-170706- /O.CAN.KDVN.FF.W.0007.000000T0000Z-190517T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Iowa IA- 202 AM CDT Fri May 17 2019 ...THE FLASH FLOOD WARNING FOR IOWA COUNTY IS CANCELLED... Flood waters are slowly receding. Flash flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. Scattered showers and thunderstorms will continue across the region early this morning. The storms will bring brief periods of heavy rain, but the threat for flash flooding appears low. LAT...LON 4182 9230 4182 9183 4151 9183 4151 9230 $$ McClure
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 16, 7:06 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 16, 7:06 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Quad Cities IA IL 706 PM CDT Thu May 16 2019 ...00z AVIATION UPDATE... .SYNOPSIS... Issued at 330 PM CDT Thu May 16 2019 Very warm and humid airmass has advected across the area, with most of the CWA in the mid 80s to around 90(near record highs for May 16th) besides the far east and northeast that is still recovering from cooling outflow boundary from this morning's convective system acrs northern IL. The area is firmly capped with just a few elevated showers/storms along and southeast of the CWA ATTM. More upstream is an incoming frontal boundary sagging acrs west central into northeast IA, and this feature will have eyes to lay out eventually from west- to-east acrs the CWA north of I80 by mid evening. This feature and increasing evening convergence to be the focus for thunderstorms development tonight. After tonight and Friday, another strong wave still looks to be on track to roll out acrs the region by late Sat and Sat night for another concentrated storm chance. The active pattern, ringing around a persistent southeast CONUS upper ridge will continue well into next week for more storm chances almost every other day. && .SHORT TERM...(This Evening through Friday) ISSUED AT 330 PM CDT Thu May 16 2019 Tonight...Temperatures warming to around 90 is weakening the effect of the cap, but it may hold firm until early to mid evening when the boundary mentioned above sags in acrs the northern third to half of the CWA as the evening progresses. Increasing west-southwest LLVL flow up over this incoming boundary and converging on the H85 MB front will look to help ignite sctrd bands of strong convection oriented the same way, from west-to-east mainly after 7 PM this evening. Current thinking has this axis most likely popping along a line from I80 to just north of Hwy 30, but low confidence if we really can define a zone this narrow and will have lower buffer POPs both to the north and south of higher POP swath in favored area. Some of the later CAM guidance is shifting the favored axis to I80 and a county north and south of this axis. High MUCAPE feed of 3000 to near 4000 J/KG, combined with adequate effective shear of 30-40 KTS will support a chance for some severe storms with large hail and damaging wind bursts especially 1-4 hours after initiation. Of more of threat may be storms feeding on high THTA-E and PWATs of 1.4 to 1.6 inches for locally heavy rainfall. Linear cluster/storm bands that may be narrow, but develop and move east across the same areas may concentrate narrow swaths of high rainfall accumulation in localized areas by early Friday morning. Could see some 1 to 2+ inch amounts in areas that get repeated storm activity by late tonight, which may produce a localized flash flood threat. But feel much of the area can take an initial event of a half inch to 1 inch rainfall in general and will not issue a flash flood headline for a more widespread heavy rain threat at this time. Plus still some uncertainty on how far north or south the concentrated rainfall axis may lay out to issue a headline at this juncture. Late night showers/storms may migrate further south then what the POPs advertise, and they may need to be adjusted higher further south with storm line propagation into the early morning hours. Increasing northeast boundary layer fetch north of the boundary will make for a big temp discrepancy and temp fcst challenge, with the northeast possibly cooling into the lower 50s, while pre-frontal areas of the south don't get out of the mid to upper 60s unless storm outflow cooled. Friday...Large temp contrast from northeast to the south continues, as post-frontal flow, lake stratus of LK MI and continuing showers keep portions of northwest IL in the low to mid 50s, while the southern CWA makes it into at least the mid 80s with afternoon breaks and precip push to the north. Will see festering lingering showers and a few storms out of Thu night into Friday morning, but diurnally decaying LLJ processes and temporary upper ridge adjustment acrs the region will look to bring a decreasing shower and storm activity into Friday afternoon from south-to-north. There still could be a few more robust storms embedded in this activity, but seems a lack of severe storm potential unless more areas clear by afternoon for heating to fuel new storm development on the boundary/boundaries. The latest suite of models now focus and surge further to the north the next round of LLJ development and convergent zone, north of the area acrs southern MN into WI by Friday evening. Additional rainfall amounts may generally be from a quarter to half inch or less if this weakening trend as the day progresses verifies. But of course, additional localize storm flare- ups in afternoon heating will produce more than that, and will have to watch if this makes it across hard hit areas of Thursday night for more run-off and potential water trouble. ..12.. .LONG TERM...(Friday Night through next Thursday) ISSUED AT 330 PM CDT Thu May 16 2019 Friday Night A reinvigorated low-level jet over the Central Plains into the Upper Mississippi Valley will push repeated rounds of showers and thunderstorms, and heavy rainfall, to the north of eastern Iowa and northwest Illinois. The NAM has the northern edge of the enhanced 850mb WV transport and west-to-east corridor of convergence, aligned through Minnesota and Wisconsin. For these reasons, have lower chances for showers and storms across the northern CWA (20-40%) through Friday night. Saturday Low-level warm air advection downstream of a surface low over western Iowa will pull the Lake Michigan enhanced surface boundary to the north of the forecast area into northern Iowa and southern Wisconsin by midday Saturday. Temps and dewpoints will increase enough in the warm sector of this low to build SBCAPE values into the 1000-2000+ J/kg range. Scattered storms are possible through the day. But confidence is low on the areal coverage, so kept chances between 30-50% for most areas. Deep layer shear looks to reach a minimum around midday, before ramping up into the evening and overnight. Given the setup, the Storm Prediction Center has a Slight Risk for severe thunderstorms west of a line from Dubuque to Keokuk, and a Marginal risk to the east. The primary threats are strong wind gusts and hail. Saturday Night into Sunday Periods of showers and thunderstorms are likely overnight with a low- level moist conveyor forecast to remain nearly stationary along a Western Gulf of Mexico to Upper Mississippi Valley axis. There are plenty of model differences on QPF during this period, so confidence on final amounts is low to moderate at this stage. This environmental setup with a continual integrated WV feed, PWATs up to 1.60 inches, nearly southerly mid-level winds, and eventually strong upper dynamics associated with the main 500mb vorticity max means this is a period to watch for heavy rainfall. A general 1 to 2 inches seems reasonable across the CWA, with the possibility for enhanced narrow corridors of 2-3 inches. Renewed rises on area rivers, and more flooding, is likely into next week. Monday On Active weather pattern continues with another strong cyclone forecast to emerge into the Plains, potentially bringing more heavy rain to the local area by Tuesday. Large model discrepancies exist for the end of next week. The ECMWF is relatively dry, while the GFS/CMC hold the instability gradient across the south half of the CWA and produce more rounds of heavy rain. Uttech && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) ISSUED AT 630 PM CDT Thu May 16 2019 Front will stall out across the area over the next 24+ hours bringing increased chances for showers and storms, with a few storms potentially strong to severe with hail and wind. Ceilings...Generally VFR much of tonight with MVFR in the stronger showers/storms. Late tonight and Friday expect widespread MVFR and IFR to develop in the cooler air north of the front. At this time it appears the boundary may settle south of I-80 thus these lower ceilings are likely at DBQ and eventually CID, and MLI though may be on the edge and could vary. Meanwhile, BRL likely to be generally VFR being south of the front with MVFR in any precipitation. Precipitation... Some uncertainty with coverage of showers and storms with capping inversion, westerly LLJ owing to weaker mid level convergence, and some hi-res and cams verifying too moist in BL. That being said, stayed close with previous TAF issuance and gridded forecast in timing a TEMPO period at CID, DBQ and MLI this evening into the early overnight of storms. Strong gusty winds and hail are possible. May see a decreasing trend develop for a time overnight before another round of showers and some storms arrives Friday morning, and have handled this with prevailing light shower mention for now to await better clarity on location of any storms. Visibility...Predominately P6SM, except periods of 2-5SM in the stronger showers and storms. Winds... From the W/SW around 10 kts and gusty pre-frontal shifting from northerly 5-10 kts behind the front. Friday will see winds from easterly around 10-15 kts, except for BRL pre-frontal and still southerly with some gusts possible. LLWS will also be possible tonight at BRL ahead of the front with westerly winds increasing 30-40 kts near 2kft agl. && .HYDROLOGY... Issued at 1125 AM CDT Thu May 16 2019 In general, the Mississippi River will continue to slowly recede. Locations north of the Quad Cities are expected to see nearly steady levels through the weekend. In and south of Rock Island, river levels will slowly fall. Moderate to major flooding will continue from Rock Island to Burlington; with the exception of Muscatine which fell below its moderate stage level earlier this morning. Heavy rainfall is likely in the mid to upper Mississippi River valley over the next 5 to 7 days. At this time, there is low confidence in the forecasted rainfall amounts and exactly where the heavy rains will fall. However, there is some potential for rising river levels into next week. && .CLIMATE... ISSUED AT 330 PM CDT Thu May 16 2019 Record Highs for Today May 16... Moline.........90 in 1992 Cedar Rapids...90 in 1992 Dubuque........89 in 1936 Burlington.....92 in 1911 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...Uttech AVIATION...McClure HYDROLOGY...14 CLIMATE...12
Hazardous weather outlook, May 16, 4:56 PM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 456 PM CDT Thu May 16 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-171100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 456 PM CDT Thu May 16 2019 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Very warm temperatures and high humidity will combine to produce uncomfortable heat index readings in the low to mid 90s through early evening across much of the Outlook Area. A cold front is still on track to move into the area from the northwest and lay out from west to east generally along the Interstate 80 corridor tonight. There is a good chance that strong storms will fire along or in the vicinity of this boundary by mid evening. Some of these storms may become severe and produce large hail and damaging wind gusts. The Storm Prediction Center has placed much of the area generally along and north of a line from Sigourney Iowa, to Monmouth Illinois in a Slight Risk for severe storms tonight. In addition to the severe weather threat, all storms tonight are likely to bring locally heavy rainfall. The front is expected to becoming stationary overnight, and thus there is a threat that storms could develop and move across the same areas repeatedly. This may eventually lead to localized flash flooding, ponding water, urban and small stream flooding. The Mississippi River and portions of the Rock River are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Thunderstorms will be ongoing Friday morning and continuing through at least early Friday afternoon. The Storm Prediction Center has areas along and north of Interstate 80 in a marginal risk for severe weather Friday. Depending on the extent of recovery after morning showers and clouds clear, there may be a risk that a few storms may produce isolated large hail and damaging winds. Additional rainfall on Friday may add to the run- off, rising creeks, and ponding of water from the Thursday night thunderstorm activity. On Saturday and Saturday night, the Storm Prediction Center has parts of the area in a slight risk of severe thunderstorms west of line from Independence Iowa to Memphis Missouri. East of this line there is a marginal risk of severe thunderstorms. More heavy rain will also be a concern this period, which could lead to rises on area rivers. An active weather pattern continues through Sunday through Wednesday with chances of thunderstorms nearly every day. It is still too early to determine the severe potential for any of these periods. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across portions of the outlook area this evening. 12
In the hours before
Special weather statement, May 16, 8:27 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
827 PM CDT Thu May 16 2019
ILC011-073-195-170215-
Whiteside-Henry-Bureau-
827 PM CDT Thu May 16 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
WHITESIDE...NORTHEASTERN HENRY AND NORTHWESTERN BUREAU COUNTIES UNTIL
915 PM CDT...
At 827 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Morrison to near Prophetstown.
Movement was east at 35 mph.
Wind gusts up to 50 mph and penny size hail are possible with these
storms.
Locations impacted include...
Sterling, Rock Falls, Morrison, Prophetstown, Erie, Walnut, Tampico,
Lyndon, Deer Grove, Emerson, Fenton, Ohio, Yorktown, Round Grove,
Manlius, New Bedford, Portland Corners, Spring Hill, Como and
Denrock.
This includes the following highways...
Interstate 80 in Illinois between mile markers 50 and 51.
Interstate 88 between mile markers 21 and 44.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central and northwestern Illinois.
LAT...LON 4138 8958 4164 9010 4185 8998 4181 8963
4159 8963 4158 8941
TIME...MOT...LOC 0127Z 288DEG 30KT 4177 8993 4163 9000
GibbsLocal storm report, May 16, 8:35 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
835 PM CDT THU MAY 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL KEYSTONE 42.00N 92.20W
05/16/2019 E0.88 INCH BENTON IA PUBLIC
0820 PM HAIL 1 SSE MORRISON 41.80N 89.96W
05/16/2019 E0.88 INCH WHITESIDE IL TRAINED SPOTTER
HAIL STARTING AGAIN.
0820 PM HAIL KEYSTONE 42.00N 92.20W
05/16/2019 E0.25 INCH BENTON IA FIRE DEPT/RESCUE
QUITE A BIT OF PEA SIZE HAIL.
&&Local storm report, May 16, 8:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
839 PM CDT THU MAY 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND GST 2 S KEYSTONE 41.96N 92.20W
05/16/2019 M67 MPH BENTON IA BROADCAST MEDIA
&&Local storm report, May 16, 8:44 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
844 PM CDT THU MAY 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL 2 W GENOA BLUFF 41.72N 92.18W
05/16/2019 E0.25 INCH IOWA IA TRAINED SPOTTER
HAIL JUST STARTED.
0841 PM HAIL VICTOR 41.73N 92.29W
05/16/2019 E0.88 INCH IOWA IA TRAINED SPOTTER
PEA TO NICKLE SIZE HAIL.
0841 PM HEAVY RAIN VICTOR 41.73N 92.29W
05/16/2019 M0.50 INCH IOWA IA TRAINED SPOTTER
RAINFALL IN 15 MINUTES.
&&Local storm report, May 16, 9:02 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
902 PM CDT THU MAY 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL 2 SSW GENOA BLUFF 41.70N 92.16W
05/16/2019 M1.00 INCH IOWA IA EMERGENCY MNGR
&&
RP KINNEYLocal storm report, May 16, 9:03 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 PM CDT THU MAY 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND GST 1 NNE WILLIAMSBURG 41.68N 92.00W
05/16/2019 M78 MPH IOWA IA TRAINED SPOTTER
MEASURED ON HOME WEATHER STATION.
&&
RP KINNEYThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:15 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 45 min |
| May 16, 8:00 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 60 min |
| May 16, 8:27 PM CDT | Severe Thunderstorm Warning | DVN | Iowa | 63 min |
| May 16, 8:48 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 57 min |
| May 16, 8:57 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Linn | 48 min |
| May 16, 9:06 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Iowa, Johnson, Muscatine, Washington | 39 min |
| May 16, 9:23 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 52 min |
| May 16, 9:44 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Louisa, Muscatine, Scott, Washington | 46 min |
| May 16, 9:55 PM CDT | Flash Flood Warning | DVN | Cedar, Johnson, Muscatine, Washington | 4 hr |
| May 16, 10:04 PM CDT | Special Weather Statement | DVN | Louisa, Washington | 41 min |
| May 16, 10:10 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine, Scott | 50 min |
| May 16, 10:35 PM CDT | Special Weather Statement | DVN | Des Moines, Henry | 25 min |
| May 16, 11:06 PM CDT | Special Weather Statement | DVN | Iowa | 39 min |
| May 16, 11:27 PM CDT | Special Weather Statement | DVN | Jefferson | 48 min |
| May 17, 5:31 AM CDT | Special Weather Statement | DVN | Jefferson, Keokuk, Washington | 44 min |
| May 17, 6:08 AM CDT | Special Weather Statement | DVN | Keokuk, Washington | 52 min |
| May 17, 6:41 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Keokuk, Louisa, Washington | 49 min |
| May 17, 7:12 AM CDT | Special Weather Statement | DVN | Des Moines, Henry | 48 min |
| May 17, 7:27 AM CDT | Special Weather Statement | DVN | Louisa | 33 min |
| May 17, 7:56 AM CDT | Special Weather Statement | DVN | Des Moines | 64 min |
| May 17, 8:28 AM CDT | River Flood Warning | DVN | Benton, Iowa | 21 days |
| May 17, 8:38 AM CDT | River Flood Warning | DVN | Keokuk | 16 days |
| May 17, 11:00 AM CDT | River Flood Warning | DVN | Scott | 4 days |
Nearby
Flash Flood Warnings in Iowa, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.